Do Some Diet Pills Cause Sleepiness: Why You're So Tired

why do Diet Pills Cause SleepinessWhy Do Some Diet Pills Cause Sleepiness?

Many dieters take diet pills that have promised them huge levels of energy and that say that they will be able to blast the fat right off their bodies, only to find themselves feeling exhausted, yawning, and feeling tired all day long.

Why is this happening when the diet pills are supposed to produce exactly the opposite response? The answer is that some people respond to stimulants in different ways than others. This can mean diet pills cause sleepiness for some. It can also mean that certain stimulants in diet pills cause sleepiness.

How Stimulants in Diet Pills Cause Sleepiness

Some diet pills use stimulants such as caffeine, among others, in order to help to boost a dieter’s energy levels and to encourage his or her body to burn fat more efficiently and quickly. This works for a vast number of people due to the stimulation that the ingredient causes and because of the “thermogenesis” that it promotes (where body heat rises so that more fat can be burned off as fuel, particularly during exercise).

However, stimulants behave differently in everyone, and while they may leave most people feeling peppy all day long (when taken with the right schedule) others experience a crash that can leave them feeling completely drained at various parts of the day.

What the Research Says

It’s no wonder that many diet pills contain caffeine. It is a highly studied, understood, and proven ingredient and it provides dieters with a massive boost that can help exercising to be easier and more effective, even when there is a busy day to keep up with.

The National Institutes of Health have also noticed that this ingredient may also help many people to experience a reduced appetite. That can help to make it far easier to keep up with a reduced calorie diet without feeling hungry all the time. It also has mild diuretic properties, that can help to prevent the retention of water – and to expel water that has been retained.

When the Energy Wears Off

All of those effects can be of great benefit to dieters who are struggling to lose the weight on their own, or who want to be able to lose more quickly than they could with diet and exercise alone.

However, with that blast of energy can come a crash at the end of its effects if the caffeine is not replaced, thus the reason behind why diet pill cause sleepiness.

This explains why many products that contain this ingredient will recommend its use at two separate points in the day and not just at the start, to ensure that a crash doesn’t end up holding the dieter back in exactly the way that he or she was hoping to benefit from the diet pill.

Why Else Can Diet Pills Cause Sleepiness?

Sometimes it may seem that diet pills cause sleepiness when it’s actually your changes in lifestyle.  There are three main reasons that this can happen:

  • Major lifestyle changes can cause varying degrees of (good and bad) stress
  • You are likely eating fewer calories every day
  • You are probably more physically active

Changes in Lifestyle

Changes in lifestyle can temporarily lead you to feel fatigued, particularly near the beginning.  After all, you’re stepping away from parts of your life that you had been doing nearly automatically and forcing yourself to think about every step of the way.  Until everything becomes familiar and easy again, it takes more energy to do what you used to with very little energy at all.  It’s only a little bit at a time, but it adds up and can make you feel like you’re dragging at times when you usually don’t struggle.

This can make it seem as though the diet pills cause sleepiness.  This is particularly true if they are diet pills that work by helping you to feel much more charged up earlier in the day.  However, the drowsiness is because of the changes in your life and not because of the product itself.

Fewer Daily Calories

The center of any successful weight loss strategy usually lies in the diet. Whether you’re cutting fat, carbs or have taken on some other strategy, it’s a reduction in calories that lets the body burn excess fat. That said, calories from food are the most direct source of energy.  When they are reduced and the body must turn to its stored reserves in the form of body fat or even muscle, you can feel sluggish, particularly at first, until the body adjusts.

Increased Physical Activity

If you have been mainly sedentary, or are greatly increasing your physical activity level, it can feel as though your diet pills cause sleepiness when their energy boosting benefits wear off. The interesting thing about increasing your physical activity levels is that it may be tiring at first, but as your fitness level rises, you’ll start to find your workouts are energizing, but you simply sleep better at night.